MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5 F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5 F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000688
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebv2361 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the sales rep that the catheter is leaking at the hub; a hole was allegedly found near the hub of the purple port.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and the damage appeared to be use related.One 5fr d/l powerpicc solo was returned for investigation.The catheter extended to the 38cm depth mark, where it had been trimmed to length.A sticky residue was observed on the extension legs, which is consistent with tape residue.A functional test revealed a leak in the extension leg with the purple luer adaptor just distal to the bifurcation.A microscopic examination revealed a symmetric pattern around the d/l tubing, which is consistent with the tubing being grasped with a sharp instrument such as forceps.Two holes were observed on opposite sides of the tubing just distal to the bifurcation.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ due to the evidence of use observed on the returned sample, it appeared that the catheter was damaged after placement.A lot history review (lhr) of rebv2361 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER, 5 F DL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7289847
Report Number3006260740-2018-00258
Device Sequence Number16456389
Product Code LJS
UDI-Device Identifier00801741136542
UDI-Public(01)00801741136542
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000688
Device Lot NumberREBV2361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Event Location Home
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1